Alert archive / New Mexico / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 131, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 29, 2016, 4:20 PM MDT for Sandoval County, New Mexico. It was in force for 40 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 29, 2016, 4:20 PM MDT (22:20 UTC)
- Expired
- Jul 29, 2016, 5:00 PM MDT
- In force
- 40 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Sandoval County, NM
The radar
The Albuquerque radar (KABX), 46 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 29, 4:45 PM MDT | HAIL 0.88 | 3 Ne Ponderosa, NM | HAIL RANGING FROM DIME TO NICKEL SIZE. |
| Jul 29, 4:48 PM MDT | HAIL 0.75 | 1 Ese Canones, NM | PENNY SIZED HAIL OVER A DURATION OF 2-3 MINUTES. ONLY LIGHT WINDS ESTIMATED AT 10-15 MPH. |
| Jul 29, 4:50 PM MDT | HAIL 0.75 | 1 Ese Canones, NM | PENNY SIZE HAIL REPORTED FOR 2-3 MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.3 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 204 J/kg
- Mixed-layer CIN
- -270 J/kg
- Mixed-layer LCL
- 2400 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
442
WUUS55 KABQ 292220
SVRABQ
NMC043-292300-
/O.NEW.KABQ.SV.W.0131.160729T2220Z-160729T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
420 PM MDT FRI JUL 29 2016
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN SANDOVAL COUNTY IN NORTH CENTRAL NEW MEXICO...
* UNTIL 500 PM MDT
* AT 419 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER JEMEZ
PUEBLO... OR 22 MILES NORTHWEST OF BERNALILLO...MOVING SOUTH AT 25
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
NORTHWESTERN RIO RANCHO...SAN YSIDRO...ZIA PUEBLO...
SAN FELIPE PUEBLO...MARIPOSA...JEMEZ PUEBLO...
PONDEROSA AND ALGODONES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3564 10691 3574 10659 3543 10639 3530 10677
TIME...MOT...LOC 2219Z 338DEG 24KT 3561 10674
HAIL...1.00IN
WIND...60MPH
$$
542 follow-up statements
911
WWUS55 KABQ 292238
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
438 PM MDT FRI JUL 29 2016
NMC043-292300-
/O.CON.KABQ.SV.W.0131.000000T0000Z-160729T2300Z/
SANDOVAL-
438 PM MDT FRI JUL 29 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT
FOR SOUTHEASTERN SANDOVAL COUNTY...
AT 438 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ZIA
PUEBLO...OR 13 MILES NORTH OF RIO RANCHO...MOVING SOUTHEAST AT 30
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
NORTHWESTERN RIO RANCHO...SAN YSIDRO...ZIA PUEBLO...
SAN FELIPE PUEBLO...MARIPOSA...JEMEZ PUEBLO...
PONDEROSA AND ALGODONES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
HEAVY RAINS FROM SEVERE THUNDERSTORMS CAN PRODUCE SUDDEN AND
DANGEROUS FLOW IN ARROYOS...DITCHES AND OVER LOW WATER
CROSSINGS. DO NOT ATTEMPT TO DRIVE THROUGH AREAS WHERE WATER COVERS
THE ROADWAY.
&&
LAT...LON 3564 10691 3574 10659 3543 10639 3530 10677
TIME...MOT...LOC 2238Z 330DEG 24KT 3546 10671
HAIL...1.00IN
WIND...60MPH
$$
54572
WWUS55 KABQ 292255
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
455 PM MDT FRI JUL 29 2016
NMC043-292305-
/O.EXP.KABQ.SV.W.0131.000000T0000Z-160729T2300Z/
SANDOVAL-
455 PM MDT FRI JUL 29 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SANDOVAL COUNTY
WILL EXPIRE AT 500 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL...
GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3564 10691 3574 10659 3543 10639 3530 10677
TIME...MOT...LOC 2253Z 338DEG 24KT 3546 10671
$$
54What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 3:23 PM MDT, 57 minutes earlier.
Area forecast discussion, Jul 29, 3:23 PM MDT, 57 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 323 PM MDT FRI JUL 29 2016 .SYNOPSIS... A very active week is on tap for showers and thunderstorms across New Mexico. Storms this afternoon and evening will have the potential to produce heavy rain, hail and wind gusts near 50 mph. Storm coverage is expected to ramp up further as early as Sunday, but most certainly, by Monday across western and central New Mexico as monsoonal moisture streams northward. Heavy rains and flash flooding will be a concern. && .DISCUSSION... Storms have blossomed across northern and western NM this afternoon. The outflow boundary that push through the plains overnight actually pushed through the gaps of the central mountain chain from the Manzanos southward and quickly ignited thunderstorms over the east slopes of the southwest mountains. Meanwhile, the boundary across the plains pushed well south of where models indicated, not surprisingly, and winds have already veered back around to the south and southeast. However, a boundary remains just north of the NM border in SE CO, and storms are moving off the east slopes of the Sangres this afternoon. The combination should yield an increase in storm coverage across NE NM late this afternoon and this eve and outflow boundaries from these storms may yield additional convection farther south across the plains tonight. Some storms may be strong or severe as LAPS analysis indicates around 2000 J/KG of CAPE with decent shear. Overall, today has some of the best storm coverage, particularly heavy rain coverage, that we have seen in quite some time. The upper high over the Great Basin is still on tap to weaken and shift eastward on Saturday. There will still be plenty of moisture around, and perhaps remnant boundaries based on tonights convection, for another active day, particularly across the high terrain. Storm coverage is expected to increase further beginning as early as Sunday across the southwest mountains and continue into early next work week across all of central and western NM. Still looking for the main upper high center to shift east of the state with a secondary high over the Great Basin by Sunday. Over NM, the weakness in the high, combined with an easterly wave helping to funnel moisture northward, should result in a significant increase in PWATs over the state. Again, should see the increase across southwest NM on Sunday, and the remainder of the area by Monday. PWATs at ABQ may be well above the 1 inch mark early next week. This will increase the concern for heavy rain and flash flooding. We may potentially need flash flood watches depending on if we can determine a vort max/disturbance moving over the state any particular day as well as antecedent conditions. Next week looks like the most active week we have seen yet this Monsoon season. 34 && .FIRE WEATHER... The coverage of showers and thunderstorms with heavy rainfall has increased dramatically today. Strong and erratic outflow winds are also on the increase as evidenced by gusts near 50 mph around Taos, Angel Fire, Santa Fe, and Las Vegas. Overnight rh recoveries will trend much higher than recent days and shower activity will linger into much of the night. The upper high will continue to weaken and shift slowly eastward over NM through the weekend before settling into TX next week. Storm motions will become very slow and erratic beneath the upper high with torrential rainfall possible directly under storm cores. Recent burn scar flash flooding will increase each afternoon with repeated rounds of rainfall. Temperatures will trend lower as well and 24-hr rh values will average in the 40 to 60% range. As the upper high moves east into TX the tap will open from old Mexico and generate the first real monsoon burst pattern through next week. Very good precip chances will spread into a larger area of NM and storm motions will become more south to north. Not much change is expected to this pattern through all of next week. Vent rates will likely deteriorate for western NM where the main tap of low level moisture will slide into the state. The east will see moderate southerly breezes as well with storms drifting east out of central NM on convective outflows. Green up will begin in earnest for areas that have not seen much precip so far this year. Guyer && .AVIATION... 18Z TAF CYCLE An outflow boundary has pushed westward off the Sandias creating gusty southeast winds at KABQ but these will begin to weaken within the hour. The focus then turns to afternoon -shra/tsra that may affect all areas except for KFMN and KROW. Greatest confidence is generally btwn 22Z and 01Z for the RGV terminals and aft 20Z at KLVS. Erratic outflow winds may gust to 30-35 kt. Overnight, the convection will likely dissipate in all areas except for the eastern plains which may impact KTCC. 22/42 && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 66 96 64 93 / 5 20 20 20 Dulce........................... 52 92 50 88 / 20 30 20 30 Cuba............................ 55 90 55 88 / 20 30 40 40 Gallup.......................... 58 92 58 89 / 20 40 40 50 El Morro........................ 51 85 52 82 / 30 40 40 60 Grants.......................... 54 89 55 88 / 20 30 30 40 Quemado......................... 59 86 59 84 / 40 50 50 60 Glenwood........................ 65 93 65 90 / 30 40 50 50 Chama........................... 49 85 50 82 / 30 40 30 50 Los Alamos...................... 63 87 62 85 / 30 30 40 40 Pecos........................... 59 88 59 87 / 30 40 40 50 Cerro/Questa.................... 56 81 56 80 / 30 40 30 40 Red River....................... 46 75 47 74 / 30 50 40 60 Angel Fire...................... 42 78 45 78 / 40 50 40 50 Taos............................ 54 88 54 85 / 20 30 30 30 Mora............................ 57 83 58 82 / 40 50 40 50 Espanola........................ 66 92 66 91 / 20 30 30 20 Santa Fe........................ 62 86 62 85 / 30 30 40 40 Santa Fe Airport................ 61 90 61 88 / 30 30 40 30 Albuquerque Foothills........... 67 91 68 90 / 30 20 40 30 Albuquerque Heights............. 68 94 69 92 / 20 20 40 20 Albuquerque Valley.............. 67 96 68 93 / 20 10 40 20 Albuquerque West Mesa........... 67 95 68 92 / 20 20 40 20 Los Lunas....................... 66 95 67 93 / 20 10 30 20 Rio Rancho...................... 67 95 68 93 / 20 20 40 20 Socorro......................... 70 96 70 95 / 30 10 30 30 Sandia Park/Cedar Crest......... 64 87 65 86 / 40 30 50 50 Tijeras......................... 64 93 65 91 / 30 30 50 40 Moriarty/Estancia............... 58 87 59 86 / 30 30 40 40 Clines Corners.................. 59 86 59 86 / 30 40 40 40 Gran Quivira.................... 62 88 62 87 / 30 30 40 30 Carrizozo....................... 64 90 64 89 / 20 30 30 30 Ruidoso......................... 57 85 58 84 / 30 40 30 40 Capulin......................... 54 87 56 88 / 30 40 30 20 Raton........................... 55 89 56 90 / 30 40 30 20 Springer........................ 56 91 56 91 / 30 40 30 20 Las Vegas....................... 55 89 55 88 / 30 40 40 30 Clayton......................... 62 94 64 95 / 30 20 20 10 Roy............................. 60 90 61 90 / 30 30 30 20 Conchas......................... 68 96 69 96 / 30 20 30 10 Santa Rosa...................... 67 97 68 96 / 30 20 30 10 Tucumcari....................... 68 100 69 99 / 30 20 20 10 Clovis.......................... 67 95 67 95 / 20 10 10 10 Portales........................ 69 95 70 95 / 20 10 10 10 Fort Sumner..................... 69 95 70 95 / 20 20 20 10 Roswell......................... 68 99 69 98 / 10 10 10 10 Picacho......................... 63 92 63 92 / 10 20 20 20 Elk............................. 60 85 60 85 / 20 30 20 30 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. && 34
Hazardous weather outlook, Jul 29, 6:15 AM MDT, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 615 AM MDT FRI JUL 29 2016 NMZ501>540-301215- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 615 AM MDT FRI JUL 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THERE IS A POTENTIAL FOR A FEW STRONG TO MARGINALLY SEVERE THUNDERSTORMS BETWEEN ABOUT 2 AND 9 PM MDT ACROSS APPROXIMATELY THE NORTHEAST QUARTER OF NEW MEXICO. THE GREATEST RISK WILL BE STRONG WINDS...HAIL AND DEADLY LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE EXPECTED TO INCREASE SOMEWHAT IN COVERAGE AND RAINFALL INTENSITY STARTING BETWEEN SATURDAY AND SUNDAY AND PERHAPS INCREASING EVEN FURTHER INTO MUCH OF NEXT WEEK. STORM MOTIONS WILL BE SLOW AND RAINFALL COULD BE QUITE HEAVY AT TIMES WITH THE STRONGER STORMS. THIS MAY LEAD TO LOCALIZED AREAS OF FLASH FLOODING OR AT LEAST HIGH AND FAST FLOWS IN SMALL STREAMS AND ARROYOS...ESPECIALLY OVER AND NEAR RECENT AND IN SOME CASES OLDER BURN SCARS. ISOLATED OCCURRENCES OF UP TO 2 INCHES OF RAINFALL WILL BE POSSIBLE. A FEW STORMS MAY ALSO PRODUCE SMALL HAIL AND WIND GUSTS TO 50 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED BETWEEN ABOUT 2 AND 9 PM MDT FOR APPROXIMATELY THE NORTHEAST QUARTER OF NEW MEXICO DUE TO THE RISK OF MARGINALLY SEVERE STORMS PRODUCING STRONG WINDS AND A FEW OCCURRENCES OF LARGE HAIL. 43
In the hours before
Local storm report, Jul 29, 1:55 PM MDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
155 PM MDT FRI JUL 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 AM NON-TSTM WND GST 1 E FORT SUMNER 34.48N 104.22W
07/29/2016 M73 MPH DE BACA NM MESONET
CSBF FORT SUMNER. HEAT BURST.
&&
EVENT NUMBER ABQ1601335
GUYERSpecial weather statement, Jul 29, 1:57 PM MDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
157 PM MDT FRI JUL 29 2016
NMZ507-292045-
WEST CENTRAL HIGHLANDS-
157 PM MDT FRI JUL 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CIBOLA AND WEST
CENTRAL VALENCIA COUNTIES UNTIL 245 PM MDT...
AT 157 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6
MILES SOUTHWEST OF MESITA...OR 6 MILES SOUTH OF LAGUNA
PUEBLO...MOVING SOUTHEAST AT 20 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALSO BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LAGUNA PUEBLO AND MESITA.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 113 AND 120.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.
&&
LAT...LON 3505 10736 3485 10708 3482 10708 3480 10709
3478 10707 3463 10727 3493 10752
TIME...MOT...LOC 1957Z 318DEG 15KT 3494 10738
54Special weather statement, Jul 29, 3:10 PM MDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 310 PM MDT FRI JUL 29 2016 NMZ521-522-292145- ESTANCIA VALLEY-SANDIA/MANZANO MOUNTAINS- 310 PM MDT FRI JUL 29 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL TORRANCE AND SOUTHWESTERN SANTA FE COUNTIES UNTIL 345 PM MDT... AT 310 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR EDGEWOOD...OR 7 MILES WEST OF MORIARTY...MOVING EAST AT 15 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MORIARTY AND EDGEWOOD. THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 186 AND 205. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR YOUR PREFERRED MEDIA OUTLETS AND NOAA WEATHER RADIO FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3495 10625 3507 10625 3513 10588 3486 10588 TIME...MOT...LOC 2110Z 270DEG 12KT 3500 10618 54
Special weather statement, Jul 29, 3:24 PM MDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 324 PM MDT FRI JUL 29 2016 NMZ530-292215- UNION COUNTY- 324 PM MDT FRI JUL 29 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL UNION COUNTY UNTIL 415 PM MDT... AT 324 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTH OF GRENVILLE...OR 13 MILES SOUTHEAST OF DES MOINES...MOVING SOUTHEAST AT 25 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GRENVILLE AND MOUNT DORA. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3669 10376 3680 10358 3649 10321 3632 10347 TIME...MOT...LOC 2124Z 321DEG 21KT 3669 10362 54
Special weather statement, Jul 29, 3:30 PM MDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 330 PM MDT FRI JUL 29 2016 NMZ511-519-292200- JEMEZ MOUNTAINS-MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- 330 PM MDT FRI JUL 29 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SANDOVAL COUNTY UNTIL 400 PM MDT... AT 329 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR JEMEZ PUEBLO...OR 19 MILES NORTHWEST OF BERNALILLO...MOVING EAST AT 15 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SAN YSIDRO...ZIA PUEBLO...JEMEZ PUEBLO AND PONDEROSA. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND HAZARDOUS DRIVING CONDITIONS. && LAT...LON 3550 10682 3567 10676 3564 10642 3538 10651 TIME...MOT...LOC 2129Z 285DEG 13KT 3557 10671 54
Local storm report, Jul 29, 3:31 PM MDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
331 PM MDT FRI JUL 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0311 PM TSTM WND GST 3 WNW GALLUP 35.54N 108.78W
07/29/2016 M58 MPH MCKINLEY NM ASOS
KGUP ASOS.
&&
EVENT NUMBER ABQ1601336
GUYERThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 6:08 PM MDT | Areal Flood Advisory | ABQ | Valencia | 112 min |
| Jul 29, 12:20 PM MDT | Special Weather Statement | ABQ | Socorro | 25 min |
| Jul 29, 12:38 PM MDT | Areal Flood Advisory | ABQ | Los Alamos, Rio Arriba, Sandoval, Santa Fe | 112 min |
| Jul 29, 12:53 PM MDT | Areal Flood Advisory | ABQ | Socorro | 112 min |
| Jul 29, 12:58 PM MDT | Special Weather Statement | ABQ | 47 min | |
| Jul 29, 1:05 PM MDT | Areal Flood Advisory | ABQ | Mora, San Miguel | 115 min |
| Jul 29, 1:16 PM MDT | Flash Flood Warning | ABQ | Socorro | 119 min |
| Jul 29, 1:34 PM MDT | Special Weather Statement | ABQ | 26 min | |
| Jul 29, 1:44 PM MDT | Special Weather Statement | ABQ | Santa Fe | 46 min |
| Jul 29, 1:52 PM MDT | Special Weather Statement | ABQ | Mora | 23 min |
| Jul 29, 1:57 PM MDT | Special Weather Statement | ABQ | Valencia | 48 min |
| Jul 29, 2:05 PM MDT | Severe Thunderstorm Warning | ABQ | Cibola, Socorro, Valencia | 40 min |
| Jul 29, 2:07 PM MDT | Areal Flood Advisory | ABQ | Catron, Socorro | 113 min |
| Jul 29, 2:59 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Torrance | 2 hr |
| Jul 29, 3:10 PM MDT | Special Weather Statement | ABQ | Torrance | 35 min |
| Jul 29, 3:24 PM MDT | Special Weather Statement | ABQ | Union | 51 min |
| Jul 29, 3:30 PM MDT | Special Weather Statement | ABQ | Sandoval | 30 min |
| Jul 29, 3:33 PM MDT | Severe Thunderstorm Warning | ABQ | Sandoval | 30 min |
| Jul 29, 3:45 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 2 hr |
| Jul 29, 3:53 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Santa Fe, Torrance | 2 hr |
| Jul 29, 3:57 PM MDT | Areal Flood Advisory | ABQ | Catron | 2 hr |
| Jul 29, 4:08 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 2 hr |
| Jul 29, 4:32 PM MDT | Special Weather Statement | ABQ | Union | 28 min |
| Jul 29, 4:36 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 39 min |
| Jul 29, 4:53 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 23 min |
| Jul 29, 5:01 PM MDT | Special Weather Statement | ABQ | Bernalillo | 44 min |
| Jul 29, 5:05 PM MDT | Special Weather Statement | ABQ | Harding | 25 min |
| Jul 29, 5:12 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 2 hr |
| Jul 29, 5:23 PM MDT | Areal Flood Advisory | ABQ | San Miguel | 112 min |
| Jul 29, 5:25 PM MDT | Special Weather Statement | ABQ | Bernalillo | 35 min |
| Jul 29, 5:26 PM MDT | Special Weather Statement | ABQ | Bernalillo | 34 min |
| Jul 29, 5:30 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 27 min |
| Jul 29, 5:41 PM MDT | Areal Flood Advisory | ABQ | Bernalillo | 109 min |
| Jul 29, 5:52 PM MDT | Areal Flood Advisory | ABQ | Harding, Quay, Union | 113 min |
| Jul 29, 5:52 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 38 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.